A Mean Field Limit for the Vlasov–Poisson System

Published

Journal Article

© 2017, Springer-Verlag Berlin Heidelberg. We present a probabilistic proof of the mean field limit and propagation of chaos N-particle systems in three dimensions with positive (Coulomb) or negative (Newton) 1/r potentials scaling like 1/N and an N-dependent cut-off which scales like N-1/3+ϵ. In particular, for typical initial data, we show convergence of the empirical distributions to solutions of the Vlasov–Poisson system with either repulsive electrical or attractive gravitational interactions.

Full Text

Duke Authors

Cited Authors

  • Lazarovici, D; Pickl, P

Published Date

  • September 1, 2017

Published In

Volume / Issue

  • 225 / 3

Start / End Page

  • 1201 - 1231

Electronic International Standard Serial Number (EISSN)

  • 1432-0673

International Standard Serial Number (ISSN)

  • 0003-9527

Digital Object Identifier (DOI)

  • 10.1007/s00205-017-1125-0

Citation Source

  • Scopus